Causes of Pulsatile Tinnitus

Discussion in 'Support' started by Wendy A, Oct 6, 2015.

tinnitus forum
    1. Wendy A

      Wendy A Member

      Location:
      UK
      Tinnitus Since:
      05/2015
      Cause of Tinnitus:
      Not sure.
      hi,i have reg t but then after stopping mirtazapine this has started feels like cold wind on my ears with a woosh noise,what can cause this? did have really bad withdrawal from mirtz,tightening of neck was the worst,wonder if its damaged my veins?can anyone advice ? thanks
       
    2. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hi, @Wendy A ,

      I have both tinnitus and pulsatile tinnitus too, and (I'm only speculating here) I think it's possible that the withdrawal from the drug may have caused your PT. I don't know that it has necessarily damaged your veins; it's more likely that your tinnitus ears were already vulnerable, and that's when it started.

      Mine started in a similar manner. I only have tinnitus in my right ear, and after going through withdrawal from a blood pressure drug, that's when my pulsatile tinnitus started in my right ear.

      I've had a lot of tests, and been to several doctors, and no one has been able to really find anything that could be causing it. That's why I'm speculating that yours could be similar.

      In the beginning, I had much worse tinnitus (roaring), plus the pulsatile tinnitus, along with ear fullness and even some ear pain. However, it is now five years later, and mine is much easier to live with now. So there is definitely reason to hope yours will at least settle down in the future. It may take awhile, but it is possible.

      Take care, and I hope you are having a peaceful day,
      Karen
       
      • Like Like x 1
    3. Wendy A

      Wendy A Member

      Location:
      UK
      Tinnitus Since:
      05/2015
      Cause of Tinnitus:
      Not sure.
      hi Karen,yes the mirtazapine caused it ,made all my t worse but my veins in neck feel different,and also ts like wind blowing in my ear real fast as anyone else had this its getting me so down,both ears feel like there blown now.
       
    4. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      @Wendy A

      Well, mine sort of sounds like wind blowing in my ear. I think it's because of the turbulent blood flow near the eardrum.

      Wendy, if it is really bothering you, you might want to go to your doctor to be checked out. Not all doctors know what to do about pulsatile tinnitus, so you might want to consider going to a neurologist or neurotologist. They can order tests for you to see if there is any problem that could be causing it. I've had an MRI/MRA, a CT scan, and a Doppler of my carotid arteries. You could ask your doctor about having some tests run to rule out anything dangerous. Most cases of pulsatile tinnitus are not dangerous, just very annoying!
       
    5. Wendy A

      Wendy A Member

      Location:
      UK
      Tinnitus Since:
      05/2015
      Cause of Tinnitus:
      Not sure.
      Thanks Karen,yes i will as its getting me down,wish i had never taken them now . x
       
    6. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      @Wendy A,

      About those tests: I wish I had known before my MRI that you can also have an MRA (arteries) and MRV (veins) done at the same time. If your doctor orders an MRI, you might want to ask about the other two tests. It sounds like your veins need to be checked out.

      Please do update me on the test results after your tests.
       
    7. c4110djh

      c4110djh Member

      Tinnitus Since:
      1 year ago
      I have pt and can't have ct due to allergy to contrast andro the predisone to treat the allergy. Have had ultrasound of carotid artery. Waiting for Mir and mra on the 10th. Concerned that I can't have ct. Is it necessary? Ty
       
    8. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Not necessarily. Why don't you wait and see what the results of your MRI and MRA are. The doctor will then consult with you, and let you know if more tests are necessary. There may be other options.
       
    9. I would also suggest a visit to a physical therapist to see if you can work on your neck muscles and the muscles and fascia that are near the ear.
       
      • Agree Agree x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.